Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 39, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at May 11, 2015, 8:31 PM EDT for Forsyth County, Guilford County, North Carolina. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2015, 8:31 PM EDT (00:31 UTC)
- Expired
- May 11, 2015, 9:30 PM EDT
- In force
- 59 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Forsyth County, NC, Guilford County, NC
The radar
The Roanoke radar (KFCX), 104 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.5 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1160 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1621 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
204
WUUS52 KRAH 120031
SVRRAH
NCC067-081-120130-
/O.NEW.KRAH.SV.W.0039.150512T0031Z-150512T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
831 PM EDT MON MAY 11 2015
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FORSYTH COUNTY IN CENTRAL NORTH CAROLINA...
NORTHWESTERN GUILFORD COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 930 PM EDT
* AT 829 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
DANBURY TO 6 MILES NORTH OF WINSTON-SALEM...AND MOVING NORTHEAST
AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
GREENSBORO...WINSTON-SALEM...HIGH POINT...KERNERSVILLE...
CLEMMONS...SUMMERFIELD...STOKESDALE...WALKERTOWN...RURAL HALL AND
LAKE BRANDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
&&
LAT...LON 3626 8032 3625 7980 3613 7980 3601 7990
3601 8004 3603 8014 3603 8021 3600 8022
3600 8041
TIME...MOT...LOC 0029Z 243DEG 23KT 3648 8021 3619 8029
$$
265 follow-up statements
193
WWUS52 KRAH 120041
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
841 PM EDT MON MAY 11 2015
NCC067-081-120130-
/O.CON.KRAH.SV.W.0039.000000T0000Z-150512T0130Z/
FORSYTH NC-GUILFORD NC-
841 PM EDT MON MAY 11 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR EASTERN FORSYTH AND NORTHWESTERN GUILFORD COUNTIES...
AT 841 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SANDY
RIDGE TO NEAR KERNERSVILLE...MOVING EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
GREENSBORO...WINSTON-SALEM...HIGH POINT...KERNERSVILLE...
SUMMERFIELD...STOKESDALE...WALKERTOWN...LAKE BRANDT...BELEWS CREEK
AND BELEWS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
&&
LAT...LON 3625 7980 3613 7980 3601 7990 3601 8004
3603 8014 3603 8021 3600 8022 3600 8030
3626 8026
TIME...MOT...LOC 0041Z 252DEG 21KT 3651 8013 3615 8017
$$
26235
WWUS52 KRAH 120053
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
853 PM EDT MON MAY 11 2015
NCC067-081-120130-
/O.CON.KRAH.SV.W.0039.000000T0000Z-150512T0130Z/
FORSYTH NC-GUILFORD NC-
853 PM EDT MON MAY 11 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR NORTHEASTERN FORSYTH AND NORTHWESTERN GUILFORD COUNTIES...
AT 852 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
AYERSVILLE TO NEAR KERNERSVILLE...MOVING NORTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
KERNERSVILLE...SUMMERFIELD...STOKESDALE... LAKE BRANDT...BELEWS
CREEK...BELEWS LAKE...LAKE JEANETTE MARINA AND OAK HOLLOW MARINA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
&&
LAT...LON 3625 7980 3613 7980 3601 7990 3601 8004
3609 8012 3626 8012
TIME...MOT...LOC 0052Z 241DEG 25KT 3652 8003 3617 8005
$$
26499
WWUS52 KRAH 120103
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
903 PM EDT MON MAY 11 2015
NCC067-120113-
/O.CAN.KRAH.SV.W.0039.000000T0000Z-150512T0130Z/
FORSYTH NC-
903 PM EDT MON MAY 11 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FORSYTH COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 3625 7980 3613 7980 3601 7990 3601 8004
3602 8005 3617 8004 3626 8004
TIME...MOT...LOC 0103Z 243DEG 23KT 3654 7997 3619 7999
$$
NCC081-120130-
/O.CON.KRAH.SV.W.0039.000000T0000Z-150512T0130Z/
GUILFORD NC-
903 PM EDT MON MAY 11 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR NORTHWESTERN GUILFORD COUNTY...
AT 903 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR PRICE
TO 7 MILES NORTHEAST OF KERNERSVILLE...MOVING NORTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
SUMMERFIELD...STOKESDALE...LAKE
BRANDT... LAKE JEANETTE MARINA...OAK HOLLOW MARINA...COLFAX...BELEWS
LAKE AND LAKE TOWNSEND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
&&
LAT...LON 3625 7980 3613 7980 3601 7990 3601 8004
3602 8005 3617 8004 3626 8004
TIME...MOT...LOC 0103Z 243DEG 23KT 3654 7997 3619 7999
$$
26813
WWUS52 KRAH 120125
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
925 PM EDT MON MAY 11 2015
NCC081-120130-
/O.CON.KRAH.SV.W.0039.000000T0000Z-150512T0130Z/
GUILFORD NC-
925 PM EDT MON MAY 11 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR NORTHWESTERN GUILFORD COUNTY...
AT 924 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM HARRISONS
CROSSROADS TO 8 MILES NORTH OF GREENSBORO...MOVING EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE... SUMMERFIELD...STOKESDALE...LAKE
BRANDT... LAKE JEANETTE MARINA...OAK HOLLOW MARINA...COLFAX...BELEWS
LAKE AND LAKE TOWNSEND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RALEIGH.
&&
LAT...LON 3625 7980 3613 7980 3601 7990 3601 8004
3602 8005 3617 8004 3626 8004
TIME...MOT...LOC 0124Z 257DEG 20KT 3644 7971 3619 7988
$$
26550
WWUS52 KRAH 120132
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
932 PM EDT MON MAY 11 2015
NCC081-120141-
/O.EXP.KRAH.SV.W.0039.000000T0000Z-150512T0130Z/
GUILFORD NC-
932 PM EDT MON MAY 11 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GUILFORD COUNTY
HAS EXPIRED...
LAT...LON 3625 7980 3613 7980 3601 7990 3601 8004
3602 8005 3617 8004 3626 8004
TIME...MOT...LOC 0130Z 243DEG 23KT 3644 7971 3619 7988
$$
26What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 7:50 PM EDT, 41 minutes earlier.
Area forecast discussion, May 11, 7:50 PM EDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 750 PM EDT MON MAY 11 2015 .SYNOPSIS... A COLD FRONT WILL MOVE THROUGH THE AREA TUESDAY AFTERNOON AND EVENING. COOL HIGH PRESSURE WILL BUILD INTO THE AREA THROUGH MID-WEEK. && .NEAR TERM /TONIGHT/... AS OF 315 PM MONDAY... WEAKENING REMAINS OF TC ANA WILL CONTINUE TO MOVE NORTHEASTWARD INTO SOUTHEAST VA THIS AFTERNOON AND EVENING WITH AN EXPECTED INCREASE IN ACCELERATION AS SW FLOW ALOFT STRENGTHENS IN ADVANCE OF A MID/UPPER LEVEL TROUGH MOVING NORTHEASTWARD INTO THE MID/UPPER VALLEY. IN THE WAKE OF TC ANA EXITING THE AREA...MODERATE DESTABILIZATION OF 2000-2500 J/KG PER SPC MESOANALYSIS HAS DEVELOPED IN RESPONSE TO STEEP LOW-LEVEL LAPSE RATES ATOP A SEASONABLY MOIST BOUNDARY LAYER FEATURING BL DEWPOINTS IN THE UPPER 60S TO LOWER 70S. FORCING FOR ASCENT THIS AFTERNOON AND EVENING LOOKS TO BE DRIVEN BY TWO SEPARATE WEAK FEATURES...1)ALONG SHALLOW CONVERGENCE ATTENDANT TO A DEVELOPING SURFACE TROUGH IN THE LEE OF THE MOUNTAINS AND 2) A WEAK UPPER LEVEL DISTURBANCE OVER SW NC/SC. INITIALLY...EXPECT CONVECTION TO BE CONFINED TO THE WESTERN PIEDMONT AND SANDHILLS/SOUTHERN COASTAL PLAIN WHERE THE SUPPRESSIVE INFLUENCE OF SUBSIDENCE ON THE WESTERN PERIPHERY OF TC ANA'S REMNANTS WILL NO LESS. GIVEN WEAK FORCING...EXPECT CONVECTION TO BE LARGELY DIURNAL IN NATURE...AND THUS EXPECT MUCH OF THE ACTIVITY TO DROP OFF QUICKLY AFTER SUNSET. HOWEVER...THE LATEST HRRR SUGGEST INITIAL STORMS OUT WEST COULD PERSIST THROUGH MIDNIGHT AS THEY WORK SLOWLY EASTWARD INTO THE COASTAL PLAIN. HAVE EXTENDED SMALL CHANCE POPS THROUGH 05- 06Z. WRT TO SEVERE WX...WEAK DEEP LAYER SHEAR OF 10-15 KTS WILL PRECLUDE A MORE ORGANIZED THREAT. HOWEVER...GIVEN MODERATE INSTABILITY AND DCAPE ~1000J/KG CANNOT RULE OUT AN ISOLATED SEVERE STORM CAPABLE OF PRODUCING LOCALIZED WIND DAMAGE....ESPECIALLY IN THE WEST IN PROXIMITY TO DRIER AIR. UNDER PARTLY TO MOSTLY CLOUDY MID AND HIGH CLOUDS...EXPECT MILD OVERNIGHT LOWS IN THE UPPER 60S TO NEAR 70. && .SHORT TERM /TUESDAY AND TUESDAY NIGHT/... AS OF 315 PM MONDAY... MID AND UPPER LEVEL FLOW REALLY FLATTENS OUT...BECOMING WESTERLY ON TUESDAY AS THE WELL REMOVED UPPER TROUGH TRAVERSE THE UPPER GREAT LAKES/NEW ENGLAND. ATTENDANT SURFACE LOW TRACKING THROUGH SE CANADA WILL DRAG A COLD FRONT THROUGH THE AREA BETWEEN 18Z TUESDAY IN THE WEST TO 00 TO 03Z IN THE EAST. GUIDANCE SUGGESTS BL DEWPOINTS WILL BE APT TO MIX OUT A BIT...ESPECIALLY OVER THE WESTERN PIEDMONT TUESDAY AFTERNOON. THE WESTERLY COMPONENT ALOFT AND LACK OF SUPPORT ALOFT WILL TEND TO SUPPRESS CONVECTION ACROSS A LARGE CHUNK OF THE FORECAST WITH CONVECTION MOST APT TO FIRE ACROSS EASTERN PIEDMONT AND COASTAL PLAIN(I-95 CORRIDOR)...WHERE LINGERING LOW-LEVEL MOISTURE AND STRONG INSOLATION COULD SUPPORT MODERATE TO STRONG DESTABILIZATION OF 2000-3000 J/KG OF SBCAPE. WRT TO SEVERE POTENTIAL...DEEP LAYER SHEAR MAY BE MARGINALLY BETTER THAN TODAY... BUT NOT BY MUCH...PARTICULARLY IN THE EAST. THUS A FEW STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LOCALIZED WIND DAMAGE MAY DEVELOP ACROSS THE EASTERN PIEDMONT/COASTAL PLAIN AREAS. LOW-LEVEL THICKNESSES WILL BE MORE REPRESENTATIVE OF MID TO LATE JUNE AS OPPOSED TO EARLY MAY. EXPECT HIGHS IN THE UPPER 80S TO LOWER 90S...WHICH WOULD BE THE FIRST TIME WE REACHED 90 DEGREES AT KRDU AND KFAY. SKIES SHOULD CLEAR OUT TUESDAY EVENING/NIGHT WITH CAA DRIVING OVERNIGHT LOWS. LOWS RANGING FROM MID 50S NW TO LOWER 60S SE. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... AS OF 300 PM MONDAY... SURFACE HIGH PRESSURE WILL BUILD INTO THE REGION FROM THE GREAT LAKES WEDNESDAY THROUGH THURSDAY...BEFORE SHIFTING OFFSHORE THURSDAY NIGHT INTO FRIDAY. AT THE SAME TIME...MID LEVEL RIDGING WILL BUILD OVER THE AREA FROM THE EAST. MUCH COOLER AND DRIER AIR WILL FILTER INTO THE REGION...RESULTING IN A PERIOD OF DRY WEATHER AND NEAR TO SLIGHTLY BELOW NORMAL TEMPS. AS THE SURFACE HIGH CONTINUES TO SHIFT OFFSHORE ON FRIDAY...MOISTURE WILL BEGIN TO RECOVER ON THE BACK SIDE OF THE HIGH. HOWEVER...THE MID LEVEL RIDGING WILL STICK AROUND FOR A WHILE LONGER WHICH MAY PREVENT WIDESPREAD CONVECTION. AS OF NOW...IT APPEARS THE BEST CHANCE OF A SHOWER OR STORM WILL BE ACROSS THE WESTERN PIEDMONT ON FRIDAY AND SATURDAY...WITH CHANCES SPREADING EAST (AND INCREASING) SUNDAY INTO MONDAY AS MOISTURE AND INSTABILITY INCREASES EVEN MORE. TEMPS WILL GRADUALLY WARM EACH DAY...WITH HIGHS GENERALLY IN THE MID 80S AND OVERNIGHT LOWS IN THE MID 60S BY EARLY NEXT WEEK. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... AS OF 750 PM MONDAY... CURRENTLY...SCATTERED SHOWERS AND STORMS ACROSS THE SANDHILLS AND SOUTHERN COASTAL PLAIN POSE ONLY A THREAT TO KFAY IN THE NEXT COUPLE HOURS. VFR CONDITIONS PREVAIL...AND ANY SUB-VFR CONDITIONS WILL BE BRIEF AND CONFINED TO THE HEAVIEST SHOWERS/STORMS. MEANWHILE..A PRONOUNCED SEABREEZE/OUTFLOW SURGE NORTH INTO THE PIEDMONT HAS BEEN ACCOMPANIED BY SOME WIND GUSTS AROUND 30KT AS WINDS SHIFT TO SOUTHERLY. WHILE LIKELY NOT AS STRONG...A WIND SHIFT CAN BE EXPECTED AT KRDU AROUND 00Z. TO THE WEST...ANOTHER OUTFLOW BOUNDARY ASSOCIATED WITH EARLIER CONVECTION IN THE MOUNTAINS IS MOVING INTO THE WESTERN PEIDMONT...WHICH MAY RESULT IN SOME RENEWED CONVECTION AROUND THE TRIAD TERMINALS (KGSO/KINT) THROUGH 02Z. ONCE THE CONVECTION DIES DOWN...WHICH IS ANTICIPATED TO OCCUR BY MIDNIGHT...THERE IS A CHANCE OF SOME STRATUS...MAINLY ACROSS EASTERN/SOUTHERN AREAS. CONFIDENCE ISNT VERY HIGH...BUT NEAR TERM GUIDANCE SUGGEST AT LEAST SOME SCATTERED LOW CLOUDS FROM KFAY TO KRWI BY 10Z. WINDS WILL REMAIN OUT FO THE SOUTHWEST AT 4-8KT. A COLD FRONT WILL APPROACH FROM THE WEST DURING THE DAY ON TUESDAY. SOUTHWESTERLY WINDS WILL ICNREASE TO AROUND 12KT AHEAD OF THE FRONT...AND THE NEST CHANCE FOR SHOWERS/STORMS IS EXPECTED TO BE EAST OF KRDU TOWARD KRWI AND KFAY. LOOKING AHEAD: EXPECT DRY VFR CONDITIONS TUESDAY NIGHT THROUGH FRIDAY ASSOCIATED WITH COOL HIGH PRESSURE BUILDING OVER THE AREA. THE HIGH WILL PUSH OFFSHORE ON FRIDAY. SOUTHERLY RETURN FLOW ON THE WESTERN PERIPHERY OF THE HIGH WILL BRING AN INCREASE LIKELIHOOD OF SUB-VFR CONDITIONS IN MORNING FOG AND/OR STRATUS ALONG WITH A CHANCE OF MAINLY AFTERNOON SHOWERS AND STORMS LATE FRIDAY NIGHT AND INTO THE WEEKEND. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...VINCENT/CBL NEAR TERM...CBL SHORT TERM...CBL LONG TERM...KRD AVIATION...CBL/22
Hazardous weather outlook, May 11, 4:50 AM EDT, 15 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 450 AM EDT MON MAY 11 2015 NCZ021>023-038>040-073>076-083-084-120900- FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-CHATHAM-STANLY- MONTGOMERY-MOORE-LEE-ANSON-RICHMOND- 450 AM EDT MON MAY 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE WESTERN PIEDMONT LATE THIS AFTERNOON AND EVENING. ALTHOUGH ORGANIZED SEVERE WEATHER IS NOT EXPECTED...ANY STORM THAT DEVELOPS COULD BRIEFLY BECOME SEVERE WITH A PRIMARY THREAT OF DAMAGING WINDS IN ADDITION TO EXCESSIVE AMOUNTS OF DEADLY CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ007>010-024>026-041-120900- PERSON-GRANVILLE-VANCE-WARREN-ORANGE-DURHAM-FRANKLIN-WAKE- 450 AM EDT MON MAY 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. NCZ011-027-028-042-043-077-078-085-086-088-089-120900- HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE- CUMBERLAND-SAMPSON- 450 AM EDT MON MAY 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF A COLD FRONT TRACKING SOUTHEAST THROUGH CENTRAL NORTH CAROLINA TUESDAY AFTERNOON AND EVENING. A FEW STORMS COULD BECOME SEVERE... WITH A PRIMARY THREAT OF DAMAGING WINDS AND HAIL UP TO THE SIZE OF QUARTERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VINCENT
In the hours before
Special weather statement, May 11, 6:39 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
639 PM EDT MON MAY 11 2015
NCZ075-084>086-112345-
RICHMOND NC-MOORE NC-HOKE NC-SCOTLAND NC-
639 PM EDT MON MAY 11 2015
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
RICHMOND... SOUTHERN MOORE...HOKE AND NORTHERN SCOTLAND COUNTIES
UNTIL 745 PM EDT...
AT 636 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS IN A CLUSTER FROM NEAR HAMLET TO NEAR
HOFFMAN...MOVING OR DEVELOPING TO THE NORTH AND EAST AT 10 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SOUTHERN PINES...ROCKINGHAM...RAEFORD...PINEHURST...HAMLET...
ABERDEEN...HOFFMAN...PINEBLUFF...ELLERBE AND FOXFIRE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THESE
STORMS. TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.
&&
LAT...LON 3487 7988 3491 7985 3498 7987 3501 7990
3504 7988 3507 7991 3512 7993 3510 7998
3515 8000 3518 7985 3516 7962 3517 7962
3519 7966 3523 7966 3522 7922 3517 7910
3491 7911 3485 7955 3481 7974 3481 7986
TIME...MOT...LOC 2236Z 249DEG 8KT 3487 7967 3500 7948
26Special weather statement, May 11, 7:02 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
702 PM EDT MON MAY 11 2015
NCZ042-077-078-088-089-120000-
CUMBERLAND NC-SAMPSON NC-JOHNSTON NC-WAYNE NC-HARNETT NC-
702 PM EDT MON MAY 11 2015
...SCATTERED STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
CUMBERLAND... SAMPSON...SOUTHERN JOHNSTON...WAYNE AND SOUTHEASTERN
HARNETT COUNTIES UNTIL 800 PM EDT...
AT 658 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED THUNDERSTORMS BETWEEN CLINTON...FAYETTEVILLE AND
LILLINGTON...MOVING NORTHEAST AT 20 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH
THESE STORM.
LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...GOLDSBORO...CLINTON...MOUNT OLIVE...FORT BRAGG...
DUNN...MOUNT OLIVE...BENSON...WALNUT CREEK AND HARRELLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
&&
LAT...LON 3476 7840 3485 7850 3483 7890 3533 7903
3552 7782 3543 7783 3539 7780 3534 7782
3518 7784 3515 7789 3517 7793 3516 7797
3519 7802 3518 7807 3519 7816 3509 7817
3490 7815 3474 7820
TIME...MOT...LOC 2258Z 231DEG 17KT 3502 7833
22Special weather statement, May 11, 7:58 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
758 PM EDT MON MAY 11 2015
NCZ021-038-120100-
DAVIDSON NC-FORSYTH NC-
758 PM EDT MON MAY 11 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
NORTHEASTERN DAVIDSON AND FORSYTH COUNTIES UNTIL 900 PM EDT...
AT 757 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR PILOT
MOUNTAIN TO NEAR BERMUDA RUN...AND MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WINSTON-SALEM...THOMASVILLE...KERNERSVILLE...CLEMMONS...BERMUDA
RUN...LEWISVILLE...MIDWAY...WALKERTOWN...RURAL HALL AND ARCADIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3611 8051 3612 8046 3614 8044 3621 8045
3622 8043 3624 8045 3626 8045 3625 8004
3591 8005 3593 8036 3596 8038 3599 8042
3601 8042 3606 8046 3604 8049 3606 8051
TIME...MOT...LOC 2357Z 266DEG 21KT 3639 8040 3602 8050
26Special weather statement, May 11, 8:14 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
814 PM EDT MON MAY 11 2015
NCZ028-043-120115-
WILSON NC-EDGECOMBE NC-
814 PM EDT MON MAY 11 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CENTRAL WILSON AND
EDGECOMBE COUNTIES UNTIL 915 PM EDT...
AT 814 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ELM CITY...OR 12 MILES SOUTH OF NASHVILLE...
MOVING NORTHEAST AT 20 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TARBORO...WILSON...ELM CITY...PRINCEVILLE...SHARPSBURG...PINETOPS...
BLACK CREEK...MACCLESFIELD...CONETOE AND SPEED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3583 7740 3581 7742 3580 7747 3575 7754
3563 7797 3579 7804 3585 7787 3584 7785
3595 7774 3609 7753 3606 7754 3604 7753
3604 7747 3600 7741 3582 7736
TIME...MOT...LOC 0014Z 236DEG 19KT 3578 7791
26Local storm report, May 11, 8:29 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
829 PM EDT MON MAY 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM TSTM WND DMG 2 NW LEWISVILLE 36.11N 80.43W
05/11/2015 FORSYTH NC 911 CALL CENTER
TREE DOWN AT CONRAD AND GRAPEVINE...TIME ESTIMATED BY
RADAR
&&
EVENT NUMBER RAH1500643
SECLocal storm report, May 11, 8:30 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
830 PM EDT MON MAY 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND DMG 3 NE LEWISVILLE 36.12N 80.37W
05/11/2015 FORSYTH NC 911 CALL CENTER
TREE DOWN AT ROBINHOOD ROAD... TIME ESTIMATED BY RADAR
&&
EVENT NUMBER RAH1500644
SECThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 8:14 PM EDT | Special Weather Statement | RAH | Edgecombe, Wilson | 61 min |
| May 11, 9:44 PM EDT | Special Weather Statement | RAH | Guilford | 61 min |
| May 11, 10:17 PM EDT | Special Weather Statement | RAH | Person | 58 min |
| May 11, 10:43 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Person | 27 min |
| May 12, 4:43 PM EDT | Special Weather Statement | RAH | Warren | 32 min |
| May 12, 4:54 PM EDT | Severe Thunderstorm Warning | RAH | Halifax | 36 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.